PANADOL EXTEND – for longer relief of pain and fever

Panadol Extend is a sustained release formulation of paracetamol( acetaminophen) that provides gentle and long-lasting relief. It can provide up to 8 hours of relief of pain associated with osteoarthritis, backaches, mild to moderate joint and muscular aches such as sprains, strains and sports injuries.

In general, acetaminophen (the active ingredient contained in Panadol Extend) is well-tolerated when administered in therapeutic doses. The most commonly reported adverse reactions have included nausea, vomiting, constipation.

Panadol Extend can be administered 3 times daily, at an adult dose of 2 tablets at each dosing. Maximum of 6 tablets in 24 hours. Providing a total dose of 4 g of paracetamol every 24 hours. paracetamol can be taken either with or without food. Panadol Extend Provides immediate release and pain relief up to 8 hours( With a patented bi-layer technology that allows for fast yet sustained release of paracetamol for long lasting pain relief).

DESCRIPTION

Each to contains Paracetamol Ph. Eur. 665 mg.

PHARMACEUTICAL FORM

Film coated tablet. Capsule-shaped tablets marked with ‘8’ logo on one face.

INDICATIONS

  • PANADOL EXTEND is an analgesic and antipyretic.
  • It is effective for the relief of fever and the treatment of mild to moderate pain including: headache, migraine, toothache, pain after dental procedures, neuralgia, muscular aches and pains, pain of osteoarthritis, theumatic pain, period pain, pain after vaccination, sore throat and the discomfort from colds and influenza.

DOSAGE AND ADMINISTRATION

For oral administration.

ADULTS (INCLUDING THE ELDERLY) AND CHILDREN OVER 12 YEARS:

  • The tablets must be swallowed whole and not chewed.
  • Two tablets (1330 mg) every 8 hours as required.
  • Do not take more than 6 tablets (3.99 g) in 24 hours.
  • Not recommended for children under 12 years of age.

CONTRAINDICATIONS

PANADOL EXTEND Tablets are contraindicated in patients with a previous history of hypersensitivity to paracetamol or to any of the other ingredients in the tablets.

SPECIAL WARNINGS AND PRECAUTIONS FOR USE

  • Keep out of the reach of children.
  • Do not exceed the stated dose. If symptoms persist, seek medical advice.
  • This product should not be used with other paracetamol containing products.
  • Do not take this product for pain for more than 10 days or for fever for more than 3 days unless directed by a doctor.
  • If you have been diagnosed with liver or kidney impairment, seek medical advice before taking this medication.

DRUG INTERACTIONS

The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding: occasional doses have no significant effect.

PREGNANCY AND LACTATION

  • Human and animal studies with paracetamol have not identified any risk to pregnancy or embryo-foetal development. Human studies with paracetamol have not identified any risk to lactation or the breast fed offspring.
  • Paracetamol crosses the placental barrier and is excreted in breast milk but not in a clinically significant amount. As with any medication, medical advice should be sought before using this product in pregnancy.

SIDE-EFFECTS

Adverse effects of paracetamol are rare but hypersensitivity including skin rashes may occur. There have been reports of blood dyscrasia including thrombocytopenia and agranulocytosis, but these were not necessarily causally related to paracetamol. Most reports of adverse reactions to paracetamol related to overdose with the drug. Nephrotoxicity following therapeutic doses of paracetamol is uncommon, but papillary necrosis has been reported after prolonged administration.

OVERDOSE

Immediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention and any patient who has ingested around 7.5g or more of paracetamol in the preceding 4 hours should undergo gastric lavage. Administration of oral methionine or intravenous N-acetylcysteine, which can have a beneficial effect up to at least 48 hours after the overdose, may be required. General supportive measures must be available.

Symptoms of paracetamol overdose in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy.coma and death. Acute renal failure with acute tubular necrosis may develop even in the absence of severe liver damage. Liver damage is possible in adults who have taken 10g or more of paracetamol.

PHARMACODYNAMIC PROPERTIE

Paracetamol has analgesic and antipyretic actions based on the inhibition of prostaglandin biosynthesis.

PHARMACOKINETIC PROPERTIES

PANADOL EXTEND is a unique bi-layer tablet incorporating an immediate-release and a sustained-release dose of paracetamol. It releases drug at a rate which ensures that therapeutically active plasma paracetamol concentrations are rapidly attained and maintained for up to 8 hours after administration.

The concentration in plasma is generally measurable in fasted subjects within 15 minutes and mean plasma concentrations above the minimum level required for analgesia (>4microgrammes/ml) are maintained for between 6 to 8 hours after administration. Paracetamol is relatively uniformly distributed throughout most body fluids. It is metabolised in the liver and excreted in the urine mainly as the glucuronide and sulphate conjugates. Less than 5% is excreted as unmodified paracetamol. Binding to the plasma proteins is minimal at therapeutic concentrations.

SHELF LIFE

The expiry date is indicated on the packaging.

STORAGE CONDITIONS

Store below 30°c.

THIS IS A MEDICINE

  • Medicines are products that affect your health, and failure to follow the instructions may be dangerous for you.
  • Follow your doctor’s advice carefully, the method of use, and the instructions of the pharmacist who sold you the medicine.
  • Your doctor and pharmacist are expert in the use of medicines, and their benefits and risks.
  • Do not stop your course of treatment early unless advised to do so by your doctor or pharmacist.
  • Do not repeat your prescription without consulting your doctor.
  • KEEP MEDICINES OUT OF REACH OF CHILDREN
PANADOL EXTEND BY PHARMACIA1
PANADOL EXTEND BY PHARMACIA1

PANADOL EXTEND PIL BY PHARMACIA1.COM